Alert archive / Texas / Flash Flood Warnings in 1997
Flash Flood Warning 47, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at Jun 14, 1997, 9:48 PM CDT for Nolan County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 14, 1997, 9:48 PM CDT (02:48 UTC)
- Expired
- Jun 15, 1997, 1:50 AM CDT
- In force
- 4 hr
- Issued by
- NWS San Angelo, TX
- Area
- Whole counties
County Nolan County, TX
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 2.8 hours before the alert went out and 298 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4114 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1095 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 7.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSJT 150249 FFWSJT TXC353-150650- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 948 PM CDT SAT JUN 14 1997 THE NATIONAL WEATHER SERVICE IN SAN ANGELO TX HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 150 AM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN NORTHWESTERN TEXAS ...NOLAN COUNTY THE NOLAN COUNTY SHERIFFS OFFICE REPORTS EXTENSIVE FLOODING IN THE ROSCOE AND BLACKWELL AREAS. OTHER ROADS ARE UNDER WATER. INTERMITTENT THUNDERSTORMS WITH SPOTTY HEAVY RAIN WILL CONTINUE UNTIL AROUND 215 AM. STREAMS WILL CONTINUE TO RISE AND ADDITIONAL ROADS WILL BE COVERED WITH WATER. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLASH FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. MOVE UP TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. 01
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 14, 8:57 PM CDT, 51 minutes earlier.
Area forecast discussion, Jun 14, 8:57 PM CDT, 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 900 PM CDT SAT JUN 14 1997 UNTIL 500MB LOW TO WEST OF US MOVES ELSEWHERE WE WILL HAVE A SERIES O
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 7:02 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Tom Green | 63 min |
| Jun 14, 7:14 PM CDT | Severe Thunderstorm Warning | SJT | Fisher | 76 min |
| Jun 14, 7:18 PM CDT | Tornado Warning | SJT | Fisher | 77 min |
| Jun 14, 7:50 PM CDT | Flash Flood Warning | SJT | Sterling | 4 hr |
| Jun 14, 7:54 PM CDT | Tornado Warning | SJT | Coke, Tom Green | 61 min |
| Jun 14, 7:58 PM CDT | Severe Thunderstorm Warning | SJT | Coke | 62 min |
| Jun 14, 8:06 PM CDT | Tornado Warning | SJT | Jones | 64 min |
| Jun 14, 8:16 PM CDT | Tornado Warning | SJT | Nolan | 64 min |
| Jun 14, 8:22 PM CDT | Flash Flood Warning | SJT | Coke, Tom Green | 4 hr |
| Jun 14, 8:45 PM CDT | Tornado Warning | SJT | Taylor | 75 min |
| Jun 14, 8:47 PM CDT | Tornado Warning | SJT | Jones | 63 min |
| Jun 14, 9:04 PM CDT | Tornado Warning | SJT | Shackelford | 66 min |
| Jun 14, 9:08 PM CDT | Tornado Warning | SJT | Runnels | 47 min |
| Jun 14, 9:30 PM CDT | Severe Thunderstorm Warning | SJT | Menard | 65 min |
| Jun 14, 10:26 PM CDT | Flash Flood Warning | SJT | Callahan | 2 hr |
| Jun 14, 10:37 PM CDT | Tornado Warning | SJT | Brown | 63 min |
Nearby
Flash Flood Warnings in Texas, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.